Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 352, NWS Little Rock, AR

July 20, 2000Arkansas County, Monroe County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2000, 12:13 PM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 77 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2000, 12:13 PM CDT (17:13 UTC)
Expired
Jul 20, 2000, 1:30 PM CDT
In force
77 min
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Arkansas County, AR, Monroe County, AR

What was reported inside it

TimeReportWhereRemark
Jul 20, 1:00 PM CDTThunderstorm Wind 50 EClarendon, AR
Jul 20, 1:05 PM CDTThunderstorm Wind 50 EDe Witt, AR
Jul 20, 1:20 PM CDTThunderstorm Wind 50 EDe Witt, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 201714
SVRLIT
ARC001-019-095-097-109-201830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1213 PM CDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN EASTERN ARKANSAS
  CLARK COUNTY IN SOUTHWEST ARKANSAS
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
  MONTGOMERY COUNTY IN WESTERN ARKANSAS
  PIKE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 130 PM CDT

* AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 2 MILES SOUTH OF JONESBORO TO    
  13 MILES SOUTHWEST OF MOUNT IDA...MOVING SOUTHEAST AT 20 MPH.

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND 
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR 
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.



22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 AM CDT, 8 hours 43 minutes earlier.

Area forecast discussion, Jul 20, 3:30 AM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 AM CDT THU JUL 20 2000

INTERESTING WEATHER PATTERN SETTING UP FOR THE NEXT FEW DAYS.
THE LATEST SURFACE MAP HAS A QUASI-STATIONARY FRONT FROM JUST NORTH
OF KFSM THROUGH TO JUST NORTH OF KLIT TO NEAR KGWO. POOLING
DEWPOINTS OF NEAR 75 DEGREES ARE ACROSS MUCH MY CWFA. LATEST LOW
CLOUD/FOG SATELLITE LOOP SHOWS SOME CLOUDS COMING INTO NORTH CENTRAL
ARKANSAS. IR LOOP SHOWS AN MCS OVER KS...MOVING SOUTHEAST.IN THE
UPPER LEVELS...THERE IS THE PESKY UPPER LEVEL RIDGE OVER THE SOUTH
CENTRAL US WITH A TROUGH ACROSS THE EAST.

THE MID AND UPPER LEVEL PATTERN ACROSS THE CONUS BECOMES MORE
AMPLIFIED THROUGH TIME WITH THE UPPER LEVEL HIGH BUILDING INTO THE
ROCKIES AND A CLOSED LOW MOVING ACROSS NEW ENGLAND. THIS PATTERN
WILL KEEP AR IN DANGEROUS NORTHWEST FLOW OVER THE NEXT FEW DAYS. I
USED A COMPOSITE OF THE ALL THREE SHORT RANGE MODELS FOR THE OVERALL
SYNOPTIC FEATURES. I REALLY DIDN/T FOLLOW THE TIMING ON THE MCS
CLOSELY WITH ANY MODELS...SINCE THEY DON/T HANDLE THEM WELL.
OVERALL...JUST A WET PATTERN.

AT THE SURFACE...THE FRONT SHOULD SINK A BIT FURTHER TO THE SOUTH
INTO SOUTHERN AR OR NORTHERN LA THE WEEKEND AND WILL CONTINUE TO BE
THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER
PARAMETERS ARE COMING TOGETHER FOR TODAY...REF MKCSWODY1. I WILL
THEREFORE MENTION A FEW POSSIBLY SEVERE FOR TODAY AND TONIGHT.

IN TERMS OF PRECIPITATION...I WENT WITH HIGHER POPS FOR TODAY COMPARED
TO THE FWC/FAN AND THEN WENT PRETTY CLOSE TO THEM FORM THE REMAINDER
OF THE SHORT TERM PERIOD ACROSS THE NORTH. I CONTINUED THE TRENDS OF
GOING SLIGHTLY ABOVE THE FWC/FAN MOS NUMBERS ACROSS THE CENTRAL AND
THE SOUTH. OVERALL...HIGH CHANCE TO LIKELY FOR THE FIRST THREE
PERIODS ACROSS THE NORTH WITH LOWER CHANCES ACROSS THE SOUTH.

IN TERMS OF TEMPERATURES...I WENT AT OR SLIGHTLY ABOVE THE FWC/FAN
NUMBERS THROUGH THE PERIOD.

WITH THE WARMING OF THE LAST FWC MOS GUIDANCE AND EVEN THINKING THAT
AS MAYBE SLIGHTLY TOO COOL...I WILL EXPAND THE HEAT ADVISORY BACK
INTO MUCH OF THE CENTRAL THIRD OF ARKANSAS FOR TODAY. I WILL ALSO
EXTEND THE HEAT ADVISORY ACROSS THE SOUTH INTO FRIDAY. HEAT INDEX
VALUES SHOULD GENERALLY BE BETWEEN 105 AND 115 THIS AFTERNOON AND
BETWEEN 105 AND 110.

...EXTENDED...
NO CHANGES TO THE EXTENDED.

(49)

.LIT...HEAT ADVISORY TODAY FOR THE SOUTHERN TWO-THIRDS OF FA
       ZONES 21>22-30>32-37>47-52>57-62>69
       HEAT ADVISORY FRIDAY EXTREME SOUTH PART OF FA
       ZONES 052-053-062>069



In the hours before

Special weather statement, Jul 20, 10:50 AM CDT, 1 hour 23 minutes before
ARZ003>007-012>016-021>025-030>034-038-039-041>046-053>056-062-
201800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1050 AM CDT THU JUL 20 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHERN AND
CENTRAL ARKANSAS UNTIL 300 PM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF
NORTHERN AND CENTRAL ARKANSAS UNTIL 300 PM CDT.

AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS COVERING THE NORTHWEST
THIRD OF ARKANSAS. THE ATMOSPHERE AHEAD OF THIS AREA OF STORMS
REMAINS VERY WARM...MOIST AND UNSTABLE. THUS...THERE IS THE THREAT
OF SEVERE WEATHER ACROSS THE WATCH AREA INTO THIS AFTERNOON. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

PERSONS PLANNING TO BE OUT ON AREA LAKES AND RIVERS SHOULD KEEP A
WATCHFUL EYE TO THE SKY AND BE READY TO HEAD TO SAFETY IF THUNDER IS
HEARD OR LIGHTNING IS SEEN.

LISTEN TO YOUR FAVORITE RADIO OR TELEVISION STATION...LOCAL CABLE
PROVIDER OR TUNE TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/LZK

44
Local storm report, Jul 20, 11:57 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 AM CDT THU JUL 20 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0928 AM    HARRISON ARPT             AR   69 MPH TSTM GUST
07/20/00   BOONE

0930 AM    HARRISON                  AR   80 MPH TSTM GUST
07/20/00   BOONE                          WINDS ESTIMATED AT 70 TO
                                          80 MPH. LARGE LIMBS DOWN
                                          ALL OVER THE AREA. POWER
                                          OUT.

0930 AM    LEAD HILL                 AR   WIND DAMAGE
07/20/00   BOONE                          TREES AND POWER LINES
                                          DOWN.

1033 AM    2 E MOUNTAIN HOME         AR   1 INCH HAIL
07/20/00   BAXTER                         QUARTER SIZE HAIL COVERING
                                          THE GROUND. 1.09 INCHES OF
                                          RAIN IN 30 MINUTES IN
                                          MOUNTAIN HOME.

1045 AM    RUSSELLVILLE              AR   60 MPH TSTM GUST
07/20/00   POPE

1120 AM    BATESVILLE                AR   .75 INCH HAIL
07/20/00   INDEPENDENCE

1120 AM    CONWAY                    AR   WIND DAMAGE
07/20/00   FAULKNER                       POWER LINES DOWN.

1130 AM    2 NW MORGAN               AR   60 MPH TSTM GUST
07/%20/00   PULASKI

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:27 PM CDTSevere Thunderstorm WarningLZKIndependence33 min
Jul 19, 8:00 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson30 min
Jul 19, 9:35 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie40 min
Jul 20, 9:09 AM CDTSevere Thunderstorm WarningLZKBoone51 min
Jul 20, 9:29 AM CDTSevere Thunderstorm WarningLZKNewton61 min
Jul 20, 9:36 AM CDTSevere Thunderstorm WarningLZKMarion, Searcy54 min
Jul 20, 9:47 AM CDTSevere Thunderstorm WarningLZKBoone58 min
Jul 20, 9:47 AM CDTSevere Thunderstorm WarningLZKBaxter58 min
Jul 20, 10:01 AM CDTSevere Thunderstorm WarningLZKJohnson59 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Searcy, Stone, Van Buren53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKLogan53 min
Jul 20, 10:19 AM CDTSevere Thunderstorm WarningLZKPolk, Scott56 min
Jul 20, 10:19 AM CDTSevere Thunderstorm WarningLZKYell56 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKStone, Van Buren60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKLogan, Scott60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKConway, Pope60 min
Jul 20, 11:06 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski24 min
Jul 20, 11:06 AM CDTSevere Thunderstorm WarningLZKJackson24 min
Jul 20, 11:24 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski66 min
Jul 20, 11:24 AM CDTSevere Thunderstorm WarningLZKJackson66 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKFaulkner, White65 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKSaline65 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKIndependence65 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKPrairie, Woodruff67 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson67 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring67 min
Jul 20, 12:13 PM CDTSevere Thunderstorm WarningLZKClark, Montgomery, Pike77 min
Jul 20, 12:31 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas74 min
Jul 20, 12:31 PM CDTSevere Thunderstorm WarningLZKLincoln74 min
Jul 20, 1:02 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita58 min
Jul 20, 1:23 PM CDTSevere Thunderstorm WarningLZKBradley, Drew67 min
Jul 20, 1:23 PM CDTSevere Thunderstorm WarningLZKDesha67 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.